Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Mark, you really should give Nardil a try

Posted by GeorgeM on December 2, 1999, at 8:40:06

In reply to Re: To Mark, Re: Marplan and weight gain?, posted by Mark on November 30, 1999, at 23:32:18

> Thanks a lot George. Keep me updated on how Marplan works out for you. I have this problem where I can't smile when I'm talking to people without my lips trembling. It is the worst symptom ive ever had, and i desperately want to get rid of it. Hope an MAOI will help.

Hi, Mark. Your welcome. Your mentioning your lips trembling reminded me of some symptoms I've had. Of course, there's always the shaky voice and trembling hands when presenting. Nothing ever struck me as so embarrassing as seeing someone else's hands tremble when using an overhead projector, and the movement being projected onto a large screen. I'm sure most of the audience probably didn't notice, but I died thinking that that's how I probably look. Further, I have been terribly embarrassed waiting to urinate in a long line at a football game or other large event, especially where there aren't any partitions between urinals, and find that I just can go, because I feel there are people watching an listening. I guess this is another form of "choking" or "freezing," just like I've experienced in giving presentations.

Enough rambling. As far as my recommendation, I think you really should at least condider giving Nardil a try. It is almost universally effective, I understand. I also believe no other drug has been shown to be as effective as Nardil in any double-blind, controlled, large sample size studies. As far as the side effects, I believe they vary quite a bit from individual to individual. Though some drugs, of course, have side effects which are more common among users. You won't know until you try. In fact, some people have told me that have experienced weight loss and increased libido while taking Nardil.

Also, regarding side effects - one reason so many different drugs are used is because people seem to respond differently, both in terms of efficacy of the medication and side effects. Another reason, of course, is ignorance on the part of general practitioners and some non-psychopharmacologist psychodocs. With what I now know, and based upon my experiences, I think it's unfortunate that some people rely on their general practitioners to prescribe psychotropic meds. This is a generalization, of course, and I'm sure some gp's are very knowledgable and competent in prescribing psychotropic drugs. I just haven't run across any, and I feel I'm infinitely more knowledgable about the research and efficacy of most psychotropic drugs than most gp's. It's just not their specialty or are of training.

In terms of the so-called "cheese" effect of MAOI's, I should share my experiences with you. I have found the concern to be overblown, at least regarding certain foods. For instance, I drink lite beer and regular beer, and also drink white wine and champagne. I also eat plenty of pizza, grilled cheese sandwiches, etc. I do stay away from dark beer, red wine, and any AGED CHEESES. I also have followed the contraindications regarding various cold medications. Further, I also communicate to my dentist and physician that I am taking an MAOI. There can be life-threatening interactions between an MAOI and certain other drugs, including certain anesthetics and pain killers. Many say it's a good idea to carry a bracelet or some identification in your wallet indicating that you're taking an MAOI, should you ever be injured in an accident, taken to the emergency room, and not be in a condition to speak before you are treated.

One last comment - as I continue to seek the 95% solution to my social phobia (I'm not sure there's a 100% solution), I consider going back to Nardil, with maybe pindolol augmentation, or asking my psychopharmacologist about other drug augmentation to combat the side effects I experienced.

He did very cautiously have me on a combination of Parnate and Burpopion. Keep in mind that this is contraindicated in the legal/consumer drug information. Nevertheless,he and other experienced psychopharmacologists have managed this and feel comfortable prescribing it. I would say if your psychdoc is not an experienced psychopharmacologist, he or she will likely be quite conservative in his/her prescribing habits.

See you, Mark. Please post your experiences.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:GeorgeM thread:15609